Nee

Discussion in 'Caninsulin / Vetsulin and N / NPH' started by chrissypoo, Sep 3, 2017.

  1. chrissypoo

    chrissypoo New Member

    Joined:
    Aug 30, 2017
    any suggestions on my six year old, Abby.? She has 2 units a day, and readings are 275-300, except about twice a week go low, around 60. Do you skip injection when low, and then when do you give it again!? Thanks!
     
  2. MrWorfMen's Mom

    MrWorfMen's Mom Well-Known Member

    Joined:
    Feb 18, 2015
    Hi and welcome to FDMB to you and Abby. I see you posted an introduction which has a bit more info so I am putting link here to your other thread. :)

    Intro Thread
    http://www.felinediabetes.com/FDMB/threads/new-with-questions.183355/#post-2034355

    The fact that you are finding Abby going as low as 60 twice a week, suggests that the dose probably needs some adjusting in order to keep her safe. Because Vetsulin can drop BG quickly and dramatically, we suggest you aim to have Abby's BG drop no lower than 90 to allow more cushion to ensure her BG does not go too low.

    When you get a BG of 60, you need to give Abby a bit of low carb food and retest her again 20 minutes later to ensure her BG is holding or rising. 50 on a human meter is considered an action point with some insulins but with Vetsulin, taking action a bit sooner is recommended. Information regarding handling low numbers is HERE and while it refers to 50, that is meant for other slower acting insulins. In your case I would give a tsp of food for any reading at 90 or below and follow the instructions accordingly. THIS document gives you suggestions for setting up a hypo kit to make dealing with low numbers a little easier.

    We recommend not shooting a pre-shot reading of 200 or less. You can stall without feeding and retest if numbers are close to 200 and then shoot if BG is rising on its own. If it is still not close to 200 or rising, then skipping the shot is sometimes the best option unless kitty has a history of DKA. If Abby does have a history of DKA, I'd suggest you post for assistance with any readings under 200.

    It would be very helpful if we could get you to set up a signature (the light grey text you see under most folks messages). To do this, simply hover your mouse over your screen name in the upper right of the screen. This brings down a menu and you click on SIGNATURE in the left column. That will open a text box into which you can type the info you want to make available to anyone assisting. You can include, your name (I assume it's Chrissy!?), Abby's weight, her current diet, any other health issues/history Abby has, the insulin you are giving, the glucometer you are using, and your general location in case you need any food or supply suggestions. When you are done, scroll down and click on SAVE CHANGES and voila , your signature will be there so we don't keep making you repeat information over and over.

    I see someone provided a link to our spreadsheet instructions. This is a wonderful tool for tracking Abby's BG readings and I would encourage you to set one up so that we can help you in the best possible way. If you have any difficulties, just let us know and we will help you. Without knowing what Abby's BG's readings have been over a period of time, it's impossible to make suggestions about dosing but I do think it's likely, the dose may need to be reduced slightly. So if you can either start a spreadsheet or at least provide some readings for a few days around one of those low 60 readings, we will be able to assist you better. Our goal is to help you but we can't make guesses with no data as safety is our number one priority. :)
     
    Yong likes this.

Share This Page